Jump to content

Brain Fog To The Max.


Recommended Posts

Same here. I know I had another stupid moment like this earlier today but the good part is...now I can't remember what it was. LOL :rolleyes:

We'll just "keep smiling" though Blue!

Link to comment
Share on other sites

I forgot where I hid my son's birthday present. We had to call his dad (who had already started working) to find it. Ouch, haha well at least they don't ask me to hide anything for any one anymore! Like Chaos says, let's keep smiling!

Link to comment
Share on other sites

Corina- I lost my daughter's Christmas gifts- all of them. Christmas Eve I tore through the house looking for them. I was panicked and in tears. After almost an hour of searching my husband asked if I would have hidden them in the garage. Eureka... The trunk of the roadster.

I was devastated.

I spoke with my neurologist about it. Ambien can cause memory problems as can many other drugs.

I do still take Ambien but I know my brain works better off of it.

On the other hand, lack of sleep makes me dopey also.

Link to comment
Share on other sites

I'm really getting worried about my memory in the last few months. When I dog sit for my son, whenever I let the dog out to do its business, I have to always set my timer for 5 minutes so I don't forget her outside(in the country).

Since last fall I've been changing both my dosage and brand of my thyroid meds, and I'm hoping that is the problem. When my grown kids come by to visit, I've been repeating stories to them. And I can see the "look" they get, like they are thinking I'm getting dementia! I have got to get my health figured out or I feel I will keep slipping downhill.

Link to comment
Share on other sites

Sue,

I've recently been concerned because my mom has been forgetting a lot lately, but, she too has been bouncing around on different thyroid meds and dosages. Is this a common problem with dysregulation of the thyroid? I'm one of the adult children giving that look because she's almost 70 so it's a legitimate concern. She's also been having dizzy POTS-like spells. I did a poor man's ttt and there was a point where her bp dropped significantly. She just saw a new endo that has a plan started and a pulmonologist who is doing sleep studies. But I am worried as it is becoming very obvious to me that something is very wrong and frankly I hope it is as "simple" (relatively speaking) as her thyroid meds.

Link to comment
Share on other sites

Katie, this is my story regarding my thyroid:

Removed in 2008 due to compression when lying down. When the surgeon took it out, he said it had swelled and shrunk so many times due to Hashimoto's, that it had "shrinkwrapped" around my trachea! Glad it's gone.

So, I had to wait 2 weeks to begin meds and then started on a usual replacement dose. Around week 2 and 3, I felt like a zombie. Then the meds got into my system and I begin to get my thinking back and some energy. I also have had POTS by then for 2 years, so not sure what "normal" feels like anymore, but I go on with life. My labs for a few years show normal.

2 years ago this spring, my TSH decided to plummet. It stayed around 0.002-0.02 everytime labs were checked. MOST of the time, my accompanying FT4 and 3 were in the normal range, so my endo said don't worry about it. Well, I had to get a new endo last August and she wanted me to go down in dosage from 100 to 88 mcgs. After 4 weeks my abdomen blew up like a balloon as it seems my intestines were moving like a sloth (Milk of Magnesia produced results, just not nearly enough(sorry TMI)). I then asked to try Armour and she started me on a baby dose. I felt great the first week, and then by week 2 was a sloth again. I'm thinking the added hormone to what was already in my system showed I could actually use more hormone I asked if I could bump up and the nurse said emphatically NO, that I had to do this for 6 weeks. So I got back on my old 100 dose and quit that doctor, My new doctor has me trying Armour again, but beginning at the equivalent dose to my T4-only meds. I have felt good, but know I can feel better.

So, that's what I'm hoping caused my cognitive issues. I go next week to see if I can bump up in dosage, and wait for that "I finally feel really good" feeling. I hope anyway. The worst thing about changing up anything with thyroid meds, whether dosage or brands, is it takes so darn long for the effects to kick in! Sorry this was a book!

I would like to add, I've tried Armour here and there over the past 15ish years, and I have NEVER tolerated the T3 component, until now. I seem to be handling it just fine.

Link to comment
Share on other sites

Katybug- Has your mom been worked up by a cardio to rule out cardiac syncope? Especially in older people that probably should be ruled out if she's having BP drops.

Sorry to hijack your thread Blue! I've enjoyed the laughs from the experiences of everyone else. I can SO relate to all of these! It's painful but if you can't laugh at it....it's just too sad to contemplate.

Link to comment
Share on other sites

The other night I was setting up the coffee maker for my M-I-L who lives with us. Instead of pouring the water into the reservoir, I stood there talking to my daughter and poured it into the place where the filter and grounds usually go. Luckily I hadn't put anything there yet so I was just pouring water all over the coffee maker and counter.

Talk about getting one of "those looks" from your kids. :rolleyes:

Link to comment
Share on other sites

Chaos - Mom had to have a pacemaker put in last September due to rt bundle branch block causing severe brachycardia (couldn't get her over 42 bpm...ick!) She has had follow ups due to that and she has another coming up soon. It's the cardio that treats me too so she's going to talk to her again. For a while they thought it was recovery from pacemaker surgery. Plus there's been the thyroid stuff and there was a nasal granuloma that was causing multiple daily nosebleeds. So each fire has been being put out in order of most emergent isssue. We all know how that goes. Before you know it, 6 months has gone by.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...